Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Green Bay, WI

June 6, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 6, 2016, 3:05 AM CDT. It took effect at Jun 6, 2016, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 3:05 AM CDT (08:05 UTC)
In effect from
Jun 6, 2016, 12:00 PM CDT
Expired
Jun 6, 2016, 8:00 PM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

562 
WHUS73 KGRB 060805
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 AM CDT MON JUN 6 2016

...GUSTY WEST WINDS EXPECTED AGAIN ON THE NEARSHORE WATERS THIS
AFTERNOON...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PASSING LOW LOOKS TO
BRING ANOTHER AFTERNOON OF GUSTY WEST WINDS. PROXIMITY TO THE LOW
CENTER WILL KEEP WINDS WEAKER NORTH OF STURGEON BAY...BUT
POTENTIAL FOR FREQUENT GUSTS HAZARDOUS TO SMALL CRAFT INCREASES
TO THE SOUTH.

LMZ522-542-543-061615-
/O.NEW.KGRB.SC.Y.0041.160606T1700Z-160607T0100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
305 AM CDT MON JUN 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* WINDS...SUSTAINED WINDS OF 10 TO 20 KNOTS...BUT FREQUENT GUSTS
  TO AROUND 25 KNOTS ARE EXPECTED. THE STRONGEST WINDS LOOK TO BE
  IN THE EARLY TO MIDDLE AFTERNOON...PARTICULARLY SOUTHWARD
  TOWARDS MANITOWOC AND SHEBOYGAN.

* WAVES...WAVES OF 1 TO 2 FEET ARE FORECAST...WITH THE HIGHEST
  WAVES TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
092 
WHUS73 KGRB 061644
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1144 AM CDT MON JUN 6 2016

...GUSTY WEST WINDS EXPECTED THROUGH EARLY EVENING...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PASSING LOW LOOKS TO
BRING ANOTHER PERIOD OF GUSTY WEST WINDS. PROXIMITY TO THE LOW
CENTER WILL KEEP WINDS WEAKER NORTH OF STURGEON BAY...BUT
POTENTIAL FOR FREQUENT GUSTS HAZARDOUS TO SMALL CRAFT INCREASES TO
THE SOUTH.

LMZ522-542-543-070045-
/O.CON.KGRB.SC.Y.0041.160606T1700Z-160607T0100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1144 AM CDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS...SUSTAINED WINDS OF 10 TO 20 KNOTS...BUT FREQUENT GUSTS 
  TO AROUND 25 KNOTS ARE EXPECTED. THE STRONGEST WINDS LOOK TO 
  BE IN THE EARLY TO MIDDLE AFTERNOON...PARTICULARLY SOUTHWARD 
  TOWARDS MANITOWOC AND SHEBOYGAN. 

* WAVES...WAVES OF 1 TO 2 FEET ARE FORECAST...WITH THE HIGHEST 
  WAVES TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
020 
WHUS73 KGRB 062015
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT MON JUN 6 2016

...GUSTY NORTHWEST WINDS EXPECTED THROUGH EARLY EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...
ESPECIALLY IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. WINDS
WILL SETTLE DOWN LATER TONIGHT AS LOW PRESSURE EDGES A LITTLE
FARTHER AWAY FROM THE AREA.

LMZ522-542-543-070100-
/O.CON.KGRB.SC.Y.0041.000000T0000Z-160607T0100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
315 PM CDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS...SUSTAINED NORTHWEST WINDS OF 10 TO 20 KNOTS ARE EXPECTED
  THROUGH THIS EVENING. FREQUENT GUSTS TO AROUND 25 KNOTS ARE
  LIKELY THROUGH EARLY EVENING...ESPECIALLY IN THE VICINITY OF
  SHOWERS AND THUNDERSTORMS.

* WAVES...WAVES OF 1 TO 3 FEET ARE EXPECTED THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
170 
WHUS73 KGRB 070047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
747 PM CDT MON JUN 6 2016

LMZ522-542-543-070200-
/O.EXP.KGRB.SC.Y.0041.000000T0000Z-160607T0100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
747 PM CDT MON JUN 6 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

NORTHWEST WINDS WILL DIMINSH THIS EVENING...SO THE SMALL CRAFT
ADVISORY WILL BE ALLOWED TO EXPIRE AT 800 PM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 11:38 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 5, 11:38 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1138 PM CDT SUN JUN 5 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 308 PM CDT Sun Jun 5 2016

A short-wave trof and associated sfc trof will continue to
generate showers and thunderstorms late this afternoon and
early evening. The tstms may produce wind gusts of 40 to 50 mph
and hail up to dime size over north central WI, where CAPE is
currently 400-600 j/kg. Convection should quickly shift east of
the region by mid-evening, followed by partly cloudy skies for the
rest of the night.

On Monday, another short-wave trof and associated cold front will
push through the region. This wave will arrive earlier in the day,
with showers spreading southeast across the region during the
mid to late morning. With abundant cloud cover and limited
heating, instability should be weak, so not expecting any severe
weather.

lows tonight will be in the low to mid 50s, with highs on Monday
only in the 60s to around 70 range.

.LONG TERM...Monday Night Through Sunday
Issued at 308 PM CDT Sun Jun 5 2016

A broad upper-level low pressure trough over the eastern half of
North America will deliver a chance for showers and thunderstorms
to Northeast Wisconsin through Tuesday. Meanwhile, high pressure
over western North America will intensify and shove the low
pressure trough east into the Atlantic by Friday. Dry and pleasant
weather is expected midweek during the transition, but warm
temperatures and a chance for showers and thunderstorms will
return as the axis of the ridge approaches late in the week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1134 PM CDT Sun Jun 5 2016

VFR conditions will continue into early Monday morning, although a
few isolated showers will continue to linger across north-central
Wisconsin overnight. On Monday, showers and scattered thunderstorms
will increase in area coverage and intensity during the late
morning and afternoon. A few of the storms will be capable of
producing hail and wind gusts to 40 knots. The showers and
scattered thunderstorms will gradually diminish later Monday
afternoon and evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......ML
AVIATION.......Eckberg
Hazardous weather outlook, Jun 5, 6:59 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN JUN 5 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
659 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY
MONDAY EVENING. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY
WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TONIGHT.

LMZ521-522-541>543-070000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
659 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. SOME OF THE
SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF
THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:50 AM CDTSpecial Weather StatementGRBMarathon, Wood85 min
Jun 6, 10:16 AM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago44 min
Jun 6, 10:59 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago33 min
Jun 6, 11:35 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc40 min
Jun 6, 2:45 PM CDTSpecial Marine WarningGRB45 min
Jun 6, 3:27 PM CDTSpecial Marine WarningGRB63 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.